Alert archive / Nevada / Flash Flood Watches in 2014

Flash Flood Watch 9, NWS Las Vegas, NV

September 15, 2014Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this flash flood watch at Sep 15, 2014, 2:45 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California. It took effect at Sep 17, 2014, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2014, 2:45 PM MST (21:45 UTC)
In effect from
Sep 17, 2014, 11:00 AM MST
Expired
Sep 17, 2014, 5:21 PM MST
In force
6 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-372 J/kg
Mixed-layer LCL
3334 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WGUS65 KVEF 152145
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT MON SEP 15 2014

...TROPICAL MOISTURE TO BRING ENHANCED RISK OF FLOODING TO THE
REGION...

AZZ002-003-036-CAZ524>527-NVZ016-018>022-161200-
/O.NEW.KVEF.FF.A.0009.140917T1800Z-140919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
245 PM PDT MON SEP 15 2014 /245 PM MST MON SEP 15 2014/

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... 
  CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE... 
  LAKE MEAD NATIONAL RECREATION AREA AND NORTHWEST DESERTS. IN 
  CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...MORONGO 
  BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. 
  IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS 
  VEGAS VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN 
  CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. 

* FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING

* TROPICAL MOISTURE IS EXPECTED TO PUSH INTO THE DESERT SOUTHWEST
  THIS WEEK...BRINGING AN ENHANCED RISK OF FLASH FLOODING ACROSS THE
  REGION. THE HIGHEST RISK OF FLOODING WILL OCCUR WEDNESDAY AND
  THURSDAY ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST
  CALIFORNIA. THERE IS STILL HIGH UNCERTAINTY IN THE EVOLUTION OF
  THE FORECAST DURING THIS PERIOD AND STORMS MAY BE ISOLATED TO
  SCATTERED IN NATURE. HOWEVER...WITH MANY AREAS STILL RECOVERING
  FROM FLOOD IMPACTS THE RISK FOR ADDITIONAL IMPACTS IS HIGH.

* BURN SCARS...URBAN CENTERS...AND AREAS THAT HAVE RECENTLY
  EXPERIENCES RECENT FLOODING SHOULD PAY CLOSE ATTENTION TO
  FORECASTS AND WARNINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

AZZ001-NVZ015-161200-
/O.NEW.KVEF.FF.A.0009.140918T1500Z-140919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LINCOLN COUNTY-
245 PM PDT MON SEP 15 2014 /245 PM MST MON SEP 15 2014/

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTH 
  CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...NORTHWEST PLATEAU. IN SOUTH CENTRAL NEVADA...LINCOLN 
  COUNTY. 

* FROM THURSDAY MORNING THROUGH THURSDAY EVENING

* TROPICAL MOISTURE IS EXPECTED TO PUSH INTO THE DESERT SOUTHWEST
  THIS WEEK...BRINGING AN ENHANCED RISK OF FLASH FLOODING ACROSS THE
  REGION. THE HIGHEST RISK OF FLOODING WILL OCCUR THURSDAY ACROSS
  LINCOLN AND NORTHERN MOHAVE COUNTIES. THERE IS STILL HIGH
  UNCERTAINTY IN THE EVOLUTION OF THE FORECAST DURING THIS PERIOD
  AND STORMS MAY BE ISOLATED TO SCATTERED IN NATURE. HOWEVER...WITH
  MANY AREAS STILL RECOVERING FROM FLOOD IMPACTS THE RISK FOR
  ADDITIONAL IMPACTS IS HIGH.

* BURN SCARS...URBAN CENTERS...AND AREAS THAT HAVE RECENTLY
  EXPERIENCES RECENT FLOODING SHOULD PAY CLOSE ATTENTION TO
  FORECASTS AND WARNINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

WOLCOTT
6 follow-up statements
350 
WGUS65 KVEF 161126
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
426 AM PDT TUE SEP 16 2014

...TROPICAL MOISTURE TO BRING ENHANCED RISK OF FLOODING TO THE
REGION...

AZZ002-003-036-CAZ524>527-NVZ016-018>022-162300-
/O.CON.KVEF.FF.A.0009.140917T1800Z-140919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
426 AM PDT TUE SEP 16 2014 /426 AM MST TUE SEP 16 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL 
  RECREATION AREA AND NORTHWEST DESERTS. IN CALIFORNIA...CADIZ 
  BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN 
  BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN 
  NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS 
  VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK 
  COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. 

* FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING

* TROPICAL MOISTURE IS EXPECTED TO PUSH INTO THE DESERT 
  SOUTHWEST THIS WEEK...BRINGING AN ENHANCED RISK OF FLASH 
  FLOODING ACROSS THE REGION. THE HIGHEST RISK OF FLOODING WILL 
  OCCUR WEDNESDAY AND THURSDAY ACROSS SOUTHERN NEVADA... 
  NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. THERE IS STILL 
  HIGH UNCERTAINTY IN THE EVOLUTION OF THE FORECAST DURING THIS 
  PERIOD AND STORMS MAY BE ISOLATED TO SCATTERED IN NATURE. 
  HOWEVER...WITH MANY AREAS STILL RECOVERING FROM FLOOD IMPACTS 
  THE RISK FOR ADDITIONAL IMPACTS IS HIGH. 

* BURN SCARS...URBAN CENTERS...AND AREAS THAT HAVE RECENTLY 
  EXPERIENCES RECENT FLOODING SHOULD PAY CLOSE ATTENTION TO 
  FORECASTS AND WARNINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

AZZ001-NVZ015-162300-
/O.CON.KVEF.FF.A.0009.140918T1500Z-140919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LINCOLN COUNTY-
426 AM PDT TUE SEP 16 2014 /426 AM MST TUE SEP 16 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND SOUTH CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA... 
  NORTHWEST PLATEAU. IN SOUTH CENTRAL NEVADA...LINCOLN COUNTY. 

* FROM THURSDAY MORNING THROUGH THURSDAY EVENING

* TROPICAL MOISTURE IS EXPECTED TO PUSH INTO THE DESERT 
  SOUTHWEST THIS WEEK...BRINGING AN ENHANCED RISK OF FLASH 
  FLOODING ACROSS THE REGION. THE HIGHEST RISK OF FLOODING WILL 
  OCCUR THURSDAY ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$
488 
WGUS65 KVEF 161959
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
1259 PM PDT TUE SEP 16 2014

...TROPICAL MOISTURE TO BRING ENHANCED RISK OF FLOODING TO THE
REGION...

AZZ002-003-036-CAZ524>527-NVZ016-018>022-171100-
/O.CON.KVEF.FF.A.0009.140917T1800Z-140919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1259 PM PDT TUE SEP 16 2014 /1259 PM MST TUE SEP 16 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL 
  RECREATION AREA AND NORTHWEST DESERTS. IN CALIFORNIA...CADIZ 
  BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN 
  BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN 
  NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS 
  VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK 
  COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. 

* FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING

* TROPICAL STORM ODILE WILL TRACK EAST OF THE AREA OVER THE NEXT 48
  HOURS. TROPICAL MOISTURE FROM THIS STORM HAS MOVED INTO INTO THE
  AREA AND IS INCREASING THE THREAT OF THUNDERSTORM ACTIVITY AND THE
  POTENTIAL FOR HEAVY RAINFALL. THESE THUNDERSTORMS AND THE
  ASSOCIATED FLASH FLOOD THREAT WILL BE ISOLATED TO SCATTERED IN
  NATURE. HOWEVER...WITH MANY AREAS STILL RECOVERING FROM FLOOD
  IMPACTS THE RISK FOR ADDITIONAL IMPACTS IS HIGH.

* BURN SCARS...URBAN CENTERS...AND AREAS THAT HAVE RECENTLY EXPERIENCES
  RECENT FLOODING SHOULD PAY CLOSE ATTENTION TO FORECASTS AND
  WARNINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

AZZ001-NVZ015-171100-
/O.CON.KVEF.FF.A.0009.140918T1500Z-140919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LINCOLN COUNTY-
1259 PM PDT TUE SEP 16 2014 /1259 PM MST TUE SEP 16 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND SOUTH CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA... 
  NORTHWEST PLATEAU. IN SOUTH CENTRAL NEVADA...LINCOLN COUNTY. 

* FROM THURSDAY MORNING THROUGH THURSDAY EVENING

* TROPICAL MOISTURE IS EXPECTED TO PUSH INTO THE DESERT 
  SOUTHWEST THIS WEEK...BRINGING AN ENHANCED RISK OF FLASH 
  FLOODING ACROSS THE REGION. THE HIGHEST RISK OF FLOODING WILL 
  OCCUR THURSDAY ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$
383 
WGUS65 KVEF 162005 AAA
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
105 PM PDT TUE SEP 16 2014

...TROPICAL MOISTURE TO BRING ENHANCED RISK OF FLOODING TO THE
REGION...

AZZ002-003-036-CAZ524>527-NVZ016-018>022-171100-
/O.CON.KVEF.FF.A.0009.140917T1800Z-140919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
105 PM PDT TUE SEP 16 2014 /105 PM MST TUE SEP 16 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL 
  RECREATION AREA AND NORTHWEST DESERTS. IN CALIFORNIA...CADIZ 
  BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN 
  BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN 
  NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS 
  VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK 
  COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. 

* FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING

* TROPICAL STORM ODILE WILL TRACK EAST OF THE AREA OVER THE NEXT 
  48 HOURS. TROPICAL MOISTURE FROM THIS STORM HAS MOVED INTO 
  INTO THE AREA AND IS INCREASING THE THREAT OF THUNDERSTORM 
  ACTIVITY AND THE POTENTIAL FOR HEAVY RAINFALL. THESE 
  THUNDERSTORMS AND THE ASSOCIATED FLASH FLOOD THREAT WILL BE 
  ISOLATED TO SCATTERED IN NATURE. HOWEVER...WITH MANY AREAS 
  STILL RECOVERING FROM FLOOD IMPACTS THE RISK FOR ADDITIONAL 
  IMPACTS IS HIGH. 

* BURN SCARS...URBAN CENTERS...AND AREAS THAT HAVE RECENTLY
  EXPERIENCED FLOODING SHOULD PAY CLOSE ATTENTION TO FORECASTS AND
  WARNINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

AZZ001-NVZ015-171100-
/O.CON.KVEF.FF.A.0009.140918T1500Z-140919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LINCOLN COUNTY-
105 PM PDT TUE SEP 16 2014 /105 PM MST TUE SEP 16 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND SOUTH CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA... 
  NORTHWEST PLATEAU. IN SOUTH CENTRAL NEVADA...LINCOLN COUNTY. 

* FROM THURSDAY MORNING THROUGH THURSDAY EVENING

* TROPICAL MOISTURE IS EXPECTED TO PUSH INTO THE DESERT 
  SOUTHWEST THIS WEEK...BRINGING AN ENHANCED RISK OF FLASH 
  FLOODING ACROSS THE REGION. THE HIGHEST RISK OF FLOODING WILL 
  OCCUR THURSDAY ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$
923 
WGUS65 KVEF 171038
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
338 AM PDT WED SEP 17 2014

AZZ002-003-036-CAZ524>527-NVZ016-018>022-172300-
/O.CON.KVEF.FF.A.0009.140917T1800Z-140919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
338 AM PDT WED SEP 17 2014 /338 AM MST WED SEP 17 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL 
  RECREATION AREA AND NORTHWEST DESERTS. IN CALIFORNIA...CADIZ 
  BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN 
  BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN 
  NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS 
  VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK 
  COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. 

* FROM 11 AM PDT /11 AM MST/ THIS MORNING THROUGH THURSDAY 
  EVENING 

* TROPICAL STORM ODILE WILL TRACK NORTHEAST ACROSS SOUTHERN ARIZONA
  THROUGH THURSDAY. TROPICAL MOISTURE FROM THIS STORM HAS MOVED INTO
  INTO THE AREA AND IS INCREASING THE THREAT OF THUNDERSTORM
  ACTIVITY AND THE POTENTIAL FOR HEAVY RAINFALL. 

* BURN SCARS...URBAN CENTERS...AND AREAS THAT HAVE RECENTLY 
  EXPERIENCED FLOODING SHOULD PAY CLOSE ATTENTION TO FORECASTS 
  AND WARNINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

AZZ001-NVZ015-172300-
/O.CON.KVEF.FF.A.0009.140918T1500Z-140919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LINCOLN COUNTY-
338 AM PDT WED SEP 17 2014 /338 AM MST WED SEP 17 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND SOUTH CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA... 
  NORTHWEST PLATEAU. IN SOUTH CENTRAL NEVADA...LINCOLN COUNTY. 

* FROM THURSDAY MORNING THROUGH THURSDAY EVENING

* TROPICAL MOISTURE WILL CONTINUE TO PUSH INTO PORTIONS OF THE
  SOUTHERN GREAT BASIN THIS WEEK...BRINGING AN ENHANCED RISK OF
  FLASH FLOODING ACROSS THE REGION. THE HIGHEST RISK OF FLOODING
  ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES WILL OCCUR THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$
231 
WGUS65 KVEF 172213
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 PM PDT WED SEP 17 2014

AZZ002-003-036-CAZ524>527-NVZ016-018>022-181000-
/O.CON.KVEF.FF.A.0009.000000T0000Z-140919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
313 PM PDT WED SEP 17 2014 /313 PM MST WED SEP 17 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL 
  RECREATION AREA AND NORTHWEST DESERTS. IN CALIFORNIA...CADIZ 
  BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN 
  BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN 
  NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS 
  VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK 
  COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. 

* THROUGH THURSDAY EVENING

* TROPICAL STORM ODILE WILL TRACK NORTHEAST ACROSS SOUTHERN ARIZONA
  THROUGH THURSDAY. TROPICAL MOISTURE FROM THIS STORM HAS MOVED INTO
  THE AREA AND IS INCREASING THE THREAT OF THUNDERSTORM ACTIVITY AND
  THE POTENTIAL FOR HEAVY RAINFALL...MAINLY DURING THE AFTERNOON AND
  EARLY EVENING HOURS.

* BURN SCARS...URBAN CENTERS...AND AREAS THAT HAVE RECENTLY 
  EXPERIENCED FLOODING SHOULD PAY CLOSE ATTENTION TO FORECASTS 
  AND WARNINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

AZZ001-NVZ015-181000-
/O.CON.KVEF.FF.A.0009.140918T1500Z-140919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LINCOLN COUNTY-
313 PM PDT WED SEP 17 2014 /313 PM MST WED SEP 17 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND SOUTH CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA... 
  NORTHWEST PLATEAU. IN SOUTH CENTRAL NEVADA...LINCOLN COUNTY. 

* FROM THURSDAY MORNING THROUGH THURSDAY EVENING

* TROPICAL MOISTURE WILL CONTINUE ACROSS PORTIONS OF THE SOUTHERN
  GREAT BASIN THIS WEEK...BRINGING AN ENHANCED RISK OF THUNDERSTORMS
  PRODUCING HEAVY RAINFALL. THE HIGHEST RISK OF FLOODING WILL OCCUR
  ACROSS LINCOLN AND MOHAVE COUNTIES THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$
558 
WGUS65 KVEF 180021
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
521 PM PDT WED SEP 17 2014

AZZ002-003-036-CAZ524>527-NVZ016-018>022-180130-
/O.CAN.KVEF.FF.A.0009.000000T0000Z-140919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
521 PM PDT WED SEP 17 2014 /521 PM MST WED SEP 17 2014/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA...
CALIFORNIA AND SOUTHERN NEVADA HAS BEEN CANCELLED. THE DEEP MOISTURE
IS PUSHING TO THE EAST...AND TAKING WITH IT THE POTENTIAL OF
WIDESPREAD FLASH FLOODING. ISOLATED TO SCATTERED THUNDERSTORMS
REMAIN IN THE FORECAST THROUGH THURSDAY. FLASH FLOODING IS STILL
POSSIBLE BUT WILL BE MORE LOCALIZED.

$$

AZZ001-NVZ015-180130-
/O.CAN.KVEF.FF.A.0009.140918T1500Z-140919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LINCOLN COUNTY-
521 PM PDT WED SEP 17 2014 /521 PM MST WED SEP 17 2014/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTH
CENTRAL NEVADA HAS BEEN CANCELLED. THE DEEP MOISTURE IS PUSHING TO
THE EAST...AND TAKING WITH IT THE POTENTIAL OF WIDESPREAD FLASH
FLOODING. ISOLATED TO SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST
THROUGH FRIDAY. FLASH FLOODING IS STILL POSSIBLE BUT WILL BE MORE
LOCALIZED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Sep 15, 8:05 AM MST, 6 hours 40 minutes earlier.

Area forecast discussion, Sep 15, 8:05 AM MST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
805 AM PDT MON SEP 15 2014

.SYNOPSIS...ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY MAINLY OVER
THE HIGHER TERRAIN IN MOHAVE COUNTY. CLOUDS WILL INCREASE TUESDAY
WITH A GREATER CHANCE OF THUNDERSTORMS ACROSS MOHAVE AND SAN
BERNARDINO COUNTIES AS MONSOON MOISTURE SURGES NORTHWARD UNDER THE
INFLUENCE OF HURRICANE ODILE. THUNDERSTORMS ARE EXPECTED TO BECOME
MORE WIDESPREAD WEDNESDAY THROUGH THURSDAY.
&&

.UPDATE...JUST A FEW SCATTERED CLOUDS AROUND THE AREA THIS MORNING.
DECENT INSTABILITY IS PROGGED TO DEVELOP OVER THE SOUTHEASTERN ZONES
THIS AFTERNOON HOWEVER SIGNIFICANT CAPPING SHOULD LIMIT MUCH IN THE
WAY OF THUNDERSTORM DEVELOPMENT EXCEPT OVER THE HIGHER TERRAIN. ALSO
ADDED A MENTION OF A SLIGHT CHANCE OF SHOWERS OVER THE SOUTHERN
SIERRA THIS AFTERNOON...SIMILAR TO YESTERDAY AFTERNOON. REMAINDER OF
THE FORECAST LOOKS GOOD.
&&

.PREV DISCUSSION...
ISSUED 310 AM PDT MON SEP 15 2014

.SHORT TERM...THROUGH WEDNESDAY NIGHT...500MB HIGH PRESSURE WILL
MOVE OVER FAR SOUTHERN NEVADA TODAY. THIS WILL HELP CAP CONVECTION
WITH MINIMAL CHANCES OF THUNDERSTORMS. THE GFS IS STRONGEST WITH
THIS CAPPING BUT WITH THE NAM12 DEVELOPING SOME INSTABILITY AND CAPE
I LEFT THE SLIGHT CHANCE MENTIONED OVER SOME OF THE HIGHER TERRAIN
IN MOHAVE COUNTY. THE HIGH WILL SHIFT NORTHEAST ACROSS SOUTHERN UTAH
TUESDAY AND WEDNESDAY AS AN UPPER TROUGH APPROACHES THE COAST AND
HURRICANE ODILE TRACKS NORTH ALONG BAJA. THIS WILL ALLOW SOME
INCREASE IN MOISTURE INTO THE AREA TUESDAY WITH A MORE SIGNIFICANT
INCREASE WEDNESDAY. THE LATEST TRACK FORECAST FOR ODILE IS FARTHER
TO THE RIGHT THAN PREVIOUSLY FORECAST. AS A RESULT THE MODELS ARE
NOT BRINGING AS MUCH MOISTURE UP INTO OUR FORECAST AREA BUT SHIFTING
THE FOCUS FARTHER EAST. CONFIDENCE IN THIS SCENARIO IS NOT ALL THAT
HIGH. WITH ODILE CURRENTLY OVER THE TIP OF BAJA THERE HAS TO BE SOME
FORM OF GULF MOISTURE SURGE AT SOME POINT AND I AM NOT READY TO BACK
OFF ON THE FORECAST QUITE YET. TYPICALLY WITH A TROPICAL SYSTEM
PASSING NEAR THE MOUTH OF THE GULF OF CALIFORNIA WE WILL SEE A SURGE
OF LOW LEVEL MOISTURE UP THE COLORADO RIVER VALLEY. THE NAM12 IS
SHOWING A PRETTY GOOD INCREASE IN SURFACE AND 850 MB DEWPOINTS
TUESDAY...CONTINUING INTO WEDNESDAY. HOWEVER...THE MODELS...EVEN THE
NAM12 ARE PRETTY SKIMPY WITH QPF AND MOS GUIDANCE POPS ARE CURIOUSLY
LOW. NAM MOS POPS FOR WEDNESDAY ARE GENERALLY BELOW 15 PERCENT. THIS
DOES NOT CREATE A TON OF CONFIDENCE IN THE CURRENT FORECAST BUT I
BELIEVE THE MODELS ARE UNDERDONE. SO I LEFT THE SLIGHT CHANCE TO
CHANCE POPS ACROSS MOHAVE...EASTERN SAN BERNARDINO AND FAR SOUTHERN
CLARK COUNTIES FOR TUESDAY WITH LIKELY POPS ACROSS ROUGHLY THE
SOUTHEAST PART OF THE CWA WEDNESDAY. AFTER COORDINATION WITH SOME
SURROUNDING OFFICES...DECIDED TO HOLD OFF ON ANY FLASH FLOOD WATCHES
FOR NOW.

.LONG TERM...THURSDAY THROUGH SUNDAY...THE RECENT CHANGE IN THE
TRACK OF ODILE HEADING MORE TOWARD THE NORTHERN GULF OF CALIFORNIA
BY THURSDAY MAKES THIS SCENARIO NO LONGER A CLOSE COMPARISON TO THAT
OF NORBERT. THIS DECREASES CONFIDENCE SLIGHTLY IN THE IMPACTS IT MAY
HAVE ON THE FORECAST AREA THURSDAY. THE MORE PRONOUNCED EASTERN
PACIFIC TROUGH THAT IS RESPONSIBLE FOR TURNING ODILE TO THE
NORTHEAST IS FORECAST TO MOVE INTO THE WEST COAST BY THURSDAY
AFTERNOON. THIS WILL BRING INCREASINGLY DRY SOUTHWEST FLOW ALOFT
ACROSS INYO/SAN BERNARDINO COUNTIES AND OVER SOUTHERN NEVADA.
HOWEVER...IF ABUNDANT LOW LEVEL MOISTURE IS ALREADY IN PLACE FROM A
POTENTIAL GULF SURGE AHEAD OF ODILE...THIS PATTERN WILL FAVOR
CONSIDERABLE SUNSHINE AND SURFACE HEATING WHILE NOT SCOURING OUT LOW
LEVEL MOISTURE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA. WILL KEEP
60-70 POPS IN PLACE ACROSS THESE ZONES AS THE NAM AND GFS INDICATE
SURFACE DEWPOINTS IN THE 60S...PRECIPITABLE WATER VALUES OF
1.25-1.50 INCHES AND CONSIDERABLE SHEAR AROUND 18Z THURSDAY TO
SUPPORT ORGANIZED THUNDERSTORM DEVELOPMENT WITH THE POTENTIAL FOR
HEAVY RAIN. THIS IS PREDICATED ON A GULF SURGE MAKING IT INTO THE
REGION WHICH IS LIKELY GIVEN ODILE STRADDLING THE BAJA PENINSULA AS
IT MOVES NORTHWARD.

FRIDAY THROUGH SUNDAY HOLD CONSIDERABLE UNCERTAINTY DUE TO THE
EASTERN PACIFIC TROUGH DIGGING AND BECOMING A CLOSED LOW OVER
SOUTHERN CALIFORNIA FRIDAY. THE MEDIUM RANGE MODELS SHOW
CONSIDERABLE DIFFERENCES WITH THE TRACK OF THIS CLOSED LOW OVER THE
WEEKEND BUT ALL SHOW IT LINGERING SOMEWHERE BETWEEN CENTRAL
CALIFORNIA AND SOUTHWEST UTAH THROUGH SUNDAY. THIS COULD KEEP SOME
MOISTURE OVER THE FORECAST AREA AND PROVIDE DYNAMIC LIFT DURING THE
WEEKEND FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FOR MOST
ZONES. LITTLE CHANGE WAS MADE TO THE INHERITED TRENDS FRIDAY THROUGH
SUNDAY.
&&

.AVIATION...FOR MCCARRAN...SOUTH WINDS 10 KTS OR LESS THROUGH EARLY
THIS MORNING WITH EAST TO SOUTHEAST WINDS 4-8 KTS MUCH OF THE DAY
AFTER ABOUT 17Z. FEW-SCT CUMULUS CLOUDS SHOULD DEVELOP DURING THE
DAY. THERE MAY BE ISOLATED THUNDERSTORMS THIS AFTERNOON...LIMITED TO
THE PEACH SPRINGS CORRIDOR.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS WILL FAVOR TYPICAL DIURNAL TRENDS THROUGH
TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE HIGHER TERRAIN
OF MOHAVE COUNTY ARIZONA THIS AFTERNOON AND EARLY EVENING.
THUNDERSTORM CHANCES WILL INCREASE FROM SOUTH TO NORTH TUESDAY AND
WEDNESDAY.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
THROUGH TUESDAY. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY
SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
SPOTTER ACTIVATION MAY BE NECESSARY FOR WEDNESDAY AND THURSDAY
DEPENDING ON WHAT HAPPENS WITH THE MOISTURE FROM HURRICANE ODILE.
&&

UPDATE/AVIATION...WOLCOTT
SHORT TERM...HARRISON
LONG TERM...ADAIR

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

Nearby

Flash Flood Watches in Nevada, 2014Flash Flood Watches in Arizona, 2014Flash Flood Watches in California, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.